Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 222, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 7, 2012, 10:00 PM EDT for Alachua County, Gilchrist County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2012, 10:00 PM EDT (02:00 UTC)
- Expired
- Oct 7, 2012, 11:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Gilchrist County, FL
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS52 KJAX 080200
SVRJAX
FLC001-041-080300-
/O.NEW.KJAX.SV.W.0222.121008T0200Z-121008T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EDT SUN OCT 7 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALACHUA COUNTY IN NORTHERN FLORIDA
SOUTHERN GILCHRIST COUNTY IN NORTHERN FLORIDA
* UNTIL 1100 PM EDT
* AT 959 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF GAINESVILLE SOUTHWEST
INTO EASTERN GILCHRIST COUNTY. THESE STORMS WERE DRIFTING SLOWLY
EAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE...ALACHUA...AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2987 8239 2986 8231 2984 8228 2985 8224
2984 8223 2984 8214 2982 8212 2980 8212
2960 8242 2953 8264 2956 8266 2955 8276
2958 8278 2959 8294
TIME...MOT...LOC 0159Z 268DEG 2KT 2980 8230 2967 8241
2963 8265
$$
ENYEDI1 follow-up statement
968
WWUS52 KJAX 080251
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1051 PM EDT SUN OCT 7 2012
FLC001-041-080301-
/O.EXP.KJAX.SV.W.0222.000000T0000Z-121008T0300Z/
ALACHUA FL-GILCHRIST FL-
1051 PM EDT SUN OCT 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GILCHRIST AND
NORTHERN ALACHUA COUNTIES WILL EXPIRE AT 1100 PM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2987 8239 2986 8231 2984 8228 2985 8224
2984 8223 2984 8214 2982 8212 2980 8212
2960 8242 2953 8264 2956 8266 2955 8276
2958 8278 2959 8294
TIME...MOT...LOC 0251Z 268DEG 2KT 2980 8227 2967 8238
2963 8262
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 9:07 PM EDT, 53 minutes earlier.
Area forecast discussion, Oct 7, 9:07 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 907 PM EDT SUN OCT 7 2012 .UPDATE... A WEAK BOUNDARY WILL PERSIST ACROSS THE REGION TONIGHT. THIS FEATURE WILL CONTINUE TO BE A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND STORMS THROUGH AROUND MIDNIGHT. EXPECTING LOW LEVEL MOISTURE TO PRODUCE FOG OVERNIGHT. WITH THE BOUNDARY ACROSS THE REGION...A WIDE TEMPERATURE RANGE IS FORECAST FOR LOWS...WITH READINGS FROM THE LOWER 60S OVER INLAND SOUTHEAST GEORGIA...TO THE LOWER 70S OVER THE COASTAL REGION OF NORTHEAST FLORIDA. && .AVIATION... ONCE CONVECTION DISSIPATES...LOW LEVEL MOISTURE IS EXPECTED TO RESULT IN FOG AND STRATUS. IFR AND LOWER CONDITIONS IN FOG AND STRATUS WILL BE POSSIBLE OVERNIGHT. ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 78 58 78 / 10 40 20 10 SSI 71 81 64 77 / 20 60 30 20 JAX 69 83 66 79 / 20 60 30 20 SGJ 73 83 71 81 / 30 50 40 20 GNV 69 85 65 83 / 40 60 30 20 OCF 69 87 66 85 / 40 60 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/ENYEDI
Hazardous weather outlook, Oct 7, 7:35 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 PM EDT SUN OCT 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081200- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 735 PM EDT SUN OCT 7 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING. A FEW OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. PATCHY FOG IS EXPECTED TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Oct 7, 8:01 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT SUN OCT 7 2012
FLZ023>025-030>032-080045-
BAKER-BRADFORD-CLAY-DUVAL-NASSAU-UNION-
801 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...EXTREME NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...
NORTHEASTERN UNION...EXTREME WESTERN DUVAL AND EXTREME SOUTHWESTERN
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
845 PM EDT...
AT 801 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
SANDERSON TO 3 MILES SOUTHEAST OF MACCLENNY...MOVING SOUTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SANDERSON...MACCLENNY...GLEN SAINT MARY...MAXVILLE AND ELLERBEE
THROUGH 845 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3030 8226 3033 8201 3016 8196 3006 8235
3025 8234
TIME...MOT...LOC 0001Z 313DEG 8KT 3019 8228 3024 8208
ENYEDILocal storm report, Oct 7, 8:02 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
802 PM EDT SUN OCT 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG MACCLENNY 30.28N 82.13W
10/07/2012 BAKER FL LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN. TIME IS
ESTIMATED BASED ON RADAR.
&&
LSTRUBLESpecial weather statement, Oct 7, 8:07 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 PM EDT SUN OCT 7 2012
FLZ040-080030-
MARION-
807 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM
EDT...
AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER RAINBOW LAKES ESTATES...MOVING EAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW
LAKES ESTATES AND ROMEO THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2921 8254 2922 8253 2922 8241 2927 8241
2930 8228 2908 8226 2907 8254
TIME...MOT...LOC 0007Z 258DEG 7KT 2916 8244
ENYEDISpecial weather statement, Oct 7, 8:27 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 827 PM EDT SUN OCT 7 2012 FLZ030-031-036-080115- ALACHUA-BRADFORD-UNION- 827 PM EDT SUN OCT 7 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BRADFORD...NORTHERN ALACHUA AND SOUTHERN UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT... AT 828 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER BROOKER...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...LA CROSSE...BROOKER AND SAMPSON THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2993 8216 2980 8225 2986 8247 2999 8239 TIME...MOT...LOC 0028Z 262DEG 7KT 2988 8232 ENYEDI
Special weather statement, Oct 7, 8:42 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 842 PM EDT SUN OCT 7 2012 FLZ023-030-031-080115- BAKER-BRADFORD-UNION- 842 PM EDT SUN OCT 7 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN BRADFORD...SOUTHERN BAKER AND EASTERN UNION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT... AT 842 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF ELLERBEE...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...RAIFORD...NEW RIVER...LAKE BUTLER...JOHNSTOWN... ELLERBEE AND DUKES THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2992 8207 2992 8242 3016 8240 3023 8219 TIME...MOT...LOC 0042Z 320DEG 4KT 3013 8226 ENYEDI
Special weather statement, Oct 7, 8:58 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 PM EDT SUN OCT 7 2012
FLZ036-080145-
ALACHUA-
858 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 945 PM
EDT...
AT 857 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF ALACHUA...NEARLY
STATIONARY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED EAST OF
THIS THUNDERSTORM WHICH WILL AFFECT AREAS AROUND LA CROSSE AND
ALACHUA THROUGH 945 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2987 8247 2980 8225 2967 8239 2966 8262
2978 8263
TIME...MOT...LOC 0057Z 282DEG 2KT 2972 8256
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:01 PM EDT | Special Weather Statement | JAX | Baker | 44 min |
| Oct 7, 8:07 PM EDT | Special Weather Statement | JAX | Marion | 23 min |
| Oct 7, 8:21 PM EDT | Areal Flood Warning | JAX | Marion | 114 min |
| Oct 7, 8:27 PM EDT | Special Weather Statement | JAX | Bradford | 48 min |
| Oct 7, 8:32 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 88 min |
| Oct 7, 8:42 PM EDT | Special Weather Statement | JAX | Bradford, Union | 33 min |
| Oct 7, 8:58 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Oct 7, 9:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 53 min |
| Oct 7, 9:12 PM EDT | Areal Flood Advisory | JAX | Alachua | 93 min |
| Oct 7, 9:21 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford | 84 min |
| Oct 7, 9:22 PM EDT | Areal Flood Warning | JAX | Alachua | 83 min |
| Oct 7, 9:34 PM EDT | Areal Flood Advisory | JAX | Nassau | 86 min |
| Oct 7, 10:17 PM EDT | Areal Flood Warning | JAX | Alachua | 4 hr |
| Oct 7, 10:40 PM EDT | Areal Flood Warning | JAX | Alachua | 95 min |
| Oct 7, 10:50 PM EDT | Special Weather Statement | JAX | Alachua | 55 min |
| Oct 7, 11:58 PM EDT | Special Weather Statement | JAX | Gilchrist | 62 min |
| Oct 8, 12:21 PM EDT | Special Weather Statement | JAX | Nassau | 24 min |
| Oct 8, 12:30 PM EDT | Special Marine Warning | JAX | 60 min | |
| Oct 8, 1:23 PM EDT | Special Marine Warning | JAX | 97 min | |
| Oct 8, 3:00 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Oct 8, 3:41 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Oct 8, 3:47 PM EDT | Areal Flood Advisory | JAX | Flagler | 88 min |
| Oct 8, 4:20 PM EDT | Special Marine Warning | JAX | 40 min | |
| Oct 8, 4:27 PM EDT | Areal Flood Warning | JAX | Flagler | 2 hr |
| Oct 8, 4:46 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Oct 8, 4:53 PM EDT | Special Marine Warning | JAX | 82 min | |
| Oct 8, 5:05 PM EDT | Special Marine Warning | JAX | 55 min | |
| Oct 8, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Oct 8, 5:41 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Nassau, Saint Johns | 83 min |
| Oct 8, 5:51 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Oct 8, 5:58 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Oct 8, 6:10 PM EDT | Areal Flood Warning | JAX | Duval | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.